Discussions By Condition: I cannot get a diagnosis.

amoxicillin reactions?? please help if you have any exp.

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • September 9, 2007
  • 05:49 PM

Hi. I have a really infected abcessed tooth and was prescribed amoxicillin 500mg three times a day for it. Since last Wednesday (the 29th or 30th) I haven't missed a dose. They had not helped the tooth infection a bit but I was still taking them. I was at work last thursday night, came home and got really nauseas and violently vomited (like out my nose). I thought it was the flu cause I know alot of people that have had it lately. Missed work fri. didn't take the meds. felt better. went back to work last night and had started to take the meds again and the same thing happened, minus the vomiting because I immediately stopped taking the meds. (took two doses yesterday before work tho). Now I have arm and leg pain, numbness and/or tingling in my left extremities, nausea, and pain in my left arm and leg. Has anyone else experienced this kind of trauma with Amoxicillin? I have no allergies to it as far as I know. I don't have insurance and can't afford to just go to the E.R. cause I feel like crap. Any immediate response would be much appreciated.


Reply Flag this Discussion

2 Replies:

  • Allergic reaction and gastrointestinal side effects (nausea, diarrhea, stomach upset) are quite common. However, arm and leg pain, numbness, and tingling are probably not caused by amoxicillin. I looked through PDR information for amoxicillin and it looks like this drug does not cause these side effects.
    Anonymous 42,789 Replies
    • August 21, 2008
    • 00:01 PM
    • 0
    Flag this Response
  • I am allergic to amoxicillan. Doctor prescribed it after I developed an infection after hernia surgery. Raised itchy patches started swelling up on my face, arms and legs and soon spread all over my body. I also developed very thick, heavy phlegm in my throat. I went to the hospital emergency room and saw a dermatologist who said I had an allergic reaction to amoxicillan which could have progressed into a very dangerous situation if I had waited any longer. She prescribed hydroxyzine for the itchy patches, but told me never to use amoxicillin.
    blue_skies 3 Replies
    • August 21, 2008
    • 02:50 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?